Thunderstorm Wind, Tooele
- When
- June 17, 8:30 PM MST
- Where
- Tooele County, 0.52 mi E of Burmester
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.680, -112.440
The Burmester sensor recorded a peak gust of 60 mph.
A lone thunderstorm moving up the Tooele Valley produced a severe wind gust.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
A lone thunderstorm moving up the Tooele Valley produced a severe wind gust.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 17, 3:08 PM MST, 5 hours 22 minutes earlier.
Area Forecast Discussion National Weather Service Salt Lake City UT 408 PM MDT Mon Jun 17 2019 .SYNOPSIS...A weak upper level trough will slowly move across the region tonight through Tuesday. High pressure will bring a dry northwest flow aloft to the area Wednesday and into Thursday. An unseasonably cold upper level trough that will settle over the western states late Thursday through the upcoming weekend. && .SHORT TERM (Through 00Z Friday)...Upper level trough axis remains over east central Nevada this afternoon with a very slow progress to the east. WV satellite shows several subtle disturbances aloft east of the this trough moving northward. The most distinguishable feature is over Piute County early this afternoon but even this feature, according to the models, does not hold together. So as far as timing when or if showers/thunderstorms will move across any one area is somewhat tied to the terrain. The mountains most likely through 4-5pm but adjacent valleys becoming more active later. One thing of importance is that because the precipitable water is about 0.75 of an inch any thunderstorm will be capable of producing heavy rain. Since the dynamics associated with these storms are very weak most storms should die off quickly early this evening with the heating of the sun ending. The trough axis should be over central Utah by Tuesday afternoon such that western valleys should have little if any threat of showers while east of the I-15 corridor mainly isolated afternoon showers and thunderstorms will continue although scattered storms will still be possible over the southern mountains. A dry northwest to westerly flow will develop Tuesday night through Wednesday with temperatures warming by up to 5 degrees in the north and 5-10 degrees across the south Wednesday. Westerly winds will increase Wednesday and will be most noticeable across the higher terrain. By Thursday, a mainly dry cold front will push southward across northern Utah while warm and windy conditions continue ahead of the front across southern Utah. && .LONG TERM (After 00Z Friday)...Summer will be put on hold as the unseasonably cold upper low remains centered on the Montana/Canada border through Friday, then shifts to the east over the weekend. The near 700mb baroclinic zone across northern Utah Thursday evening will begin to surge south in response to the shortwave diving south along the back side of the upper low through the Pacific Northwest. The associated surface cold front will surge into central/southern Utah Friday, then exit the state to the south Friday night/early Saturday. Temperatures trailing this front will on average come in 5 to 15 degrees below mid-June norms both Friday and Saturday, with the biggest drop across the northern half of the forecast area. Precip in terms of both intensity and areal coverage may come in on the light side as moisture will be somewhat limited and the baroclinic structure will tend to become less favorable as the low-level boundary race off to the southeast. Besides the precip that will line up along the low-level baroclinic zone Friday, loosely organized convective precip should persist across the northeast quadrant of the forecast area near the mid-level cold pool late Friday through early Saturday. A substantially drier and more stable low-level air mass with lingering mid-level moisture could spawn a few mountain showers across the far north over the weekend. Areas to the south should for the most part remain dry, with a gradual warming trend back to something close to normal temps heading into early next week. && .AVIATION...VFR conditions are expected through the evening at the SLC terminal. Northwest winds are expected to shift back to the southeast between 03Z and 05Z. However, there is a 40 percent chance that showers in the vicinity of the terminal will result in periods of gusty and/or erratic winds through early this evening. There is a 10 percent chance of lightning impacting the terminal during that time. && .FIRE WEATHER...A storm system remains centered over southern California this morning, ejecting weak disturbances across Utah and continuing to spread moisture into the area. Expect showers and thunderstorms again today, with greater expansion into northern Utah compared to yesterday. Wetting rain can be expected with the stronger storms, and localized heavy rain may be possible if storms redevelop over the same areas. The storm will begin to move out of the area tomorrow, with drying from the west. Convection should be confined more to the mountains and eastern portions of the area as a result. Wednesday will be dry and warm, but a storm to the north will push a shallow but dry cold front into northern Utah on Thursday. Significantly cooler temperatures are then expected heading into the end of the week as a stronger storm system dives in from the north. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && SHORT TERM/FIRE WEATHER...STRUTHWOLF LONG TERM...CONGER AVIATION...TRAPHAGAN For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous Weather Outlook National Weather Service Salt Lake City UT 530 AM MDT Mon Jun 17 2019 UTZ001>016-019>021-517-518-WYZ021-181300- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 530 AM MDT Mon Jun 17 2019 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight The Duchesne River between Hanna and Myton is expected to remain above flood stage. Little Cottonwood Creek may approach flood stage. Showers and thunderstorms can be expected across the area. Brief gusty winds and locally heavy rainfall will be possible with some of the storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Showers and thunderstorms can be expected through Tuesday, but become increasingly confined to the mountains and eastern valleys. Brief gusty winds and locally heavy rainfall will be possible with some of the storms. Waterways will continue to run high, cold, and swift. Exercise caution near waterways, and keep a close eye on children and pets. The Duchesne River between Hanna and Myton is expected to remain above flood stage through at least the first half of the week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
Special Weather Statement National Weather Service Salt Lake City UT 337 PM MDT MON JUN 17 2019 UTZ016-518-172215- Southern Utah Mountains UT-Southwest Utah UT- 337 PM MDT MON JUN 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL IRON COUNTY UNTIL 415 PM MDT... At 336 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm 29 miles northwest of New Harmony, or 31 miles west of Cedar City. This storm was nearly stationary. Nickel size hail and winds in excess of 40 mph will be possible. Brief heavy rainfall and copious lightning are also expected. This storm will remain over mainly rural areas of west central Iron County. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3779 11375 3797 11370 3792 11338 3766 11350 TIME...MOT...LOC 2136Z 290DEG 3KT 3784 11360 10
Special Weather Statement
National Weather Service Salt Lake City UT
809 PM MDT MON JUN 17 2019
UTZ002-003-005-180315-
Great Salt Lake Desert and Mountains UT-Northern Wasatch Front UT-
Salt Lake and Tooele Valleys UT-
809 PM MDT MON JUN 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BOX ELDER AND
CENTRAL TOOELE COUNTIES UNTIL 915 PM MDT...
At 808 PM MDT, National Weather Service Doppler radar indicated
strong thunderstorms along a line extending from 14 miles west of
Hooper to 8 miles southwest of Knolls...and moving south at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible.
Frequent lightning and brief heavy rainfall are also expected.
Locations impacted include...
Interstate 80, Grantsville, Stansbury Park, Delle, Knolls, Clive,
Hat Island, Lake Point and Erda.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4067 11351 4116 11247 4107 11250 4078 11227
4073 11226 4068 11223 4011 11339
TIME...MOT...LOC 0208Z 343DEG 20KT 4114 11239 4065 11341
10Special Weather Statement
National Weather Service Salt Lake City UT
910 PM MDT MON JUN 17 2019
UTZ003-005-015-180400-
Great Salt Lake Desert and Mountains UT-West Central Utah UT-
Salt Lake and Tooele Valleys UT-
910 PM MDT MON JUN 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL JUAB AND
SOUTHEASTERN TOOELE COUNTIES UNTIL 1000 PM MDT...
At 909 PM MDT, National Weather Service Doppler radar indicated
strong thunderstorms along a line extending from 9 miles northwest of
Magna to 27 miles west of Dugway...and moving south at 30 mph.
Pea size hail and wind gusts of 40 to 55 mph will be possible.
Frequent lightning and brief heavy rainfall are also expected.
Locations impacted include...
Tooele, Grantsville, Dugway, Stansbury Park, Ophir, Stockton, Rush
Valley, Lake Point and Erda.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4027 11223 3974 11323 4029 11336 4078 11228
4047 11225
TIME...MOT...LOC 0309Z 342DEG 27KT 4078 11225 4029 11326
10The Salt Lake City radar (KMTX), 65 km away, was scanning. The volume nearest the first event began at 03:29 UTC.
1 thunderstorm wind. Local standard time, as filed.
The Burmester sensor recorded a peak gust of 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2019Every state in 2019This day in weather historyWarnings in Utah, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 838429.